MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC SCREWDRIVER

MEDTRONIC SOFAMOR DANEK USA, INC SCREWDRIVER
Catalog Number 7967088
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Codes Injury (2348); Blood Loss (2597)
Date of Event 04/13/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Other: injury to the vein.Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient underwent oblique lumbar interbody fusion 51 due to pseudoarthrosis at l5-s1 and back pain.Removal of the brantigan cage (from another manufacturer) was performed.Intra-op, after inserting the screws in the cage using the reported driver, when the driver was being removed, it was difficult to be removed as its tip got stuck in the screw hole.When surgeon pulled the driver to remove it, the driver came in contact with the blade of the retractor with a bounce.As a result of this, the vein (that had been protected by the retractor) had an empty pinhole of about 1.5 mm and the bleeding occurred.The surgeon tried astriction with the hemostatic agent (tachocomb).The surgeon asked for assistance from a vascular surgery physician in the hospital to seek advice when the bleeding had subsided to some extent.The vascular surgery physician confirmed the bleeding point and determined that there was no problem as it was, so the operation was continued.After the hemostatic treatment, the wound closure was performed, and posterior fixation was continued to be performed and the operation was completed.There was a delay of less than 60 minutes in overall procedure time as a result of this event, but no patient complications were reported.
 
Additional Manufacturer Narrative
Additional information: b5, d4 (lot #), h4, h6 medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
When the item was checked outside the operation, there seemed no problem in appearance.The moving part worked smoothly.Hence, the product would not return for analysis.

Brand Name
SCREWDRIVER
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key10052454
Report Number1030489-2020-00523
Device Sequence Number2916484
Product Code HXX
UDI-Device Identifier00613994551962
UDI-Public00613994551962
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7967088
Device Lot NumberNM18M016
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/13/2020
Supplement Date Received by Manufacturer05/14/2020
Initial Report FDA Received Date05/13/2020
Supplement Report FDA Received Date06/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;